Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 229, NWS Jackson, KY

June 21, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2011, 8:49 PM EDT for 5 counties in Kentucky. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 8:49 PM EDT (00:49 UTC)
Expired
Jun 21, 2011, 9:30 PM EDT
In force
41 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:51 PM EDTTSTM WND DMGWest Liberty, KYONE TREE DOWN IN WEST LIBERTY.
Jun 21, 8:55 PM EDTTSTM WND DMG1 W Salyersville, KYA TREE DOWN ON HIGHWAY 460 WEST.
Jun 21, 9:18 PM EDTTSTM WND DMG2 N Paintsville, KYTREE ACROSS ROAD AT STIKA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-169 m²/s²
0-3 km storm-relative helicity
-145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS53 KJKL 220049
SVRJKL
KYC025-071-115-153-175-220130-
/O.NEW.KJKL.SV.W.0229.110622T0049Z-110622T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
849 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 930 PM EDT

* AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CORNELIA...OR 9 MILES
  SOUTHWEST OF SALYERSVILLE...AND MOVING NORTHEAST AT 30 MPH. PENNY
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRITZ...HENDRICKS...OVA AND STELLA AROUND 855 PM EDT.
  LAKESVILLE...GULLETT...GIFFORD AND ELSIE AROUND 900 PM EDT.
  SALYERSVILLE...MASON...BURNING FORK AND LICKSBURG AROUND 905 PM
  EDT.
  STRINGTOWN...CYRUS AND PERLIE AROUND 910 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MAGGARD...EMMA AND MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3800 8314 3802 8308 3800 8306 3802 8302
      3797 8300 3799 8298 3776 8270 3751 8304
      3753 8306 3752 8309 3748 8312 3769 8326
      3771 8326 3772 8328 3794 8343 3804 8322
TIME...MOT...LOC 0049Z 227DEG 27KT 3767 8318
WIND...HAIL 60MPH 0.75IN

$$

GREIF
3 follow-up statements
337 
WWUS53 KJKL 220106
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
906 PM EDT TUE JUN 21 2011

KYC025-071-115-153-175-220130-
/O.CON.KJKL.SV.W.0229.000000T0000Z-110622T0130Z/
MORGAN KY-JOHNSON KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
906 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BREATHITT...NORTHWESTERN FLOYD...MAGOFFIN...JOHNSON AND EASTERN
MORGAN COUNTIES UNTIL 930 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SALYERSVILLE...MOVING NORTHEAST
AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNLOW...FALCON...LEATHA AND WHEELERSBURG AROUND 915 PM EDT.
  NILES...HARGIS...OIL SPRINGS AND WIN AROUND 920 PM EDT.
  BARNETTS CREEK...STAFFORDSVILLE...ELNA AND OPHIR AROUND 925 PM EDT.
  REDBUSH...PAINTSVILLE AND THEALKA AROUND 930 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3800 8314 3802 8308 3800 8306 3802 8302
      3797 8300 3799 8298 3776 8270 3751 8304
      3753 8306 3752 8309 3748 8312 3768 8321
      3781 8317 3793 8335 3804 8322
TIME...MOT...LOC 0107Z 227DEG 27KT 3776 8305
WIND...HAIL 60MPH 0.75IN

$$

GREIF
293 
WWUS53 KJKL 220116
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
916 PM EDT TUE JUN 21 2011

KYC025-071-115-153-175-220130-
/O.CON.KJKL.SV.W.0229.000000T0000Z-110622T0130Z/
MORGAN KY-JOHNSON KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
916 PM EDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BREATHITT...NORTHWESTERN FLOYD...EASTERN MAGOFFIN...JOHNSON AND EAST
CENTRAL MORGAN COUNTIES UNTIL 930 PM EDT...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR FALCON...OR NEAR SALYERSVILLE...
MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARNETTS CREEK...STAFFORDSVILLE...ELNA AND OPHIR AROUND 925 PM EDT.
  REDBUSH...PAINTSVILLE...THEALKA AND GILLEM BRANCH AROUND 930 PM
  EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3800 8314 3801 8308 3800 8306 3802 8302
      3797 8300 3799 8298 3776 8270 3751 8304
      3753 8306 3752 8314 3755 8316 3786 8307
      3798 8325 3804 8322
TIME...MOT...LOC 0116Z 227DEG 27KT 3781 8299
WIND...HAIL 60MPH <.50IN

$$

GREIF
932 
WWUS53 KJKL 220130 RRA
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
930 PM EDT TUE JUN 21 2011

KYC025-071-115-153-175-220141-
/O.EXP.KJKL.SV.W.0229.000000T0000Z-110622T0130Z/
MORGAN KY-JOHNSON KY-MAGOFFIN KY-FLOYD KY-BREATHITT KY-
930 PM EDT TUE JUN 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREATHITT...
NORTHWESTERN FLOYD...EASTERN MAGOFFIN...JOHNSON AND EAST CENTRAL
MORGAN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3800 8314 3801 8308 3800 8306 3802 8302
      3797 8300 3799 8298 3776 8270 3751 8304
      3753 8306 3752 8314 3755 8316 3786 8307
      3798 8325 3804 8322
TIME...MOT...LOC 0116Z 227DEG 27KT 3781 8299

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:45 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 21, 7:45 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT TUE JUN 21 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/

SLOWLY EVOLVING PATTERN THROUGH THE SHORT TERM AS A VERTICALLY
STACKED LOW PRESSURE SYSTEM TRUDGES THROUGH THE UPPER MIDWEST AND
GREAT LAKES REGION WHILE GRADUALLY FILLING. A COLD FRONT WILL SLOWLY
TRACK ACROSS THE STATE LATE TONIGHT THROUGH WEDNESDAY NIGHT BEFORE
STALLING JUST TO OUR SOUTH THURSDAY AND THURSDAY NIGHT.

SEVERAL WAVES OF SHOWERS/TSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA OVER THE NEXT 24 TO 36 HOURS. THE TROUBLE IS TIMING THESE WAVES
AS THEY WILL BE FORCED BY ILL DEFINED SHORTWAVES EMBEDDED IN A
RELATIVELY FAST SOUTHWEST FLOW ALOFT. ONE SUCH SHORTWAVE SPAWNING
THE CURRENT CONVECTION OVER SOUTHEAST KENTUCKY WILL EXIT TO OUR EAST
THIS EVENING PROBABLY ALLOWING FOR A SLIGHT DECREASE IN CONVECTIVE
COVERAGE DURING THE EVENING HOURS. ANOTHER SHORTWAVE WILL PASS
THROUGH OVERNIGHT HOWEVER AND WILL ADVERTISE AN INCREASE IN RAIN
CHANCES AGAIN LATE TONIGHT INTO EARLY WEDNESDAY. THE UPPER TROUGH
AXIS WILL THEN PIVOT ACROSS THE STATE WITH A SLIGHT NEGATIVE TILT
WEDNESDAY AND WEDNESDAY NIGHT. THIS OCCURS IN TANDEM WITH THE
SURFACE FRONT EDGING THROUGH THE AREA SO EXPECT NUMEROUS
SHOWERS/TSTORMS TO OCCUR THROUGH THE DAY BEFORE DECREASING IN
COVERAGE SOME OVERNIGHT WEDNESDAY NIGHT. A DRIER AIRMASS WILL THEN
PUSH IN BEHIND THE FRONT THURSDAY INTO THURSDAY NIGHT...BUT
SHORTWAVES WILL ZIP BY UNDERNEATH THE PARENT UPPER LOW TO OUR NORTH
SO CANNOT RULE OUT A THUNDERSTORM EITHER PERIOD.

WE WILL REMAIN IN A SLIGHT RISK AREA FROM SPC THROUGH THE PERIOD.
PULSE TYPE STORMS WILL BE THE CONCERN THROUGH THIS EVENING BEFORE A
THREAT FOR MORE ORGANIZED CONVECTION BECOMES POSSIBLE ON WEDNESDAY
GIVEN THE ABNORMALLY STRONG UPPER SYSTEM...AND NEGATIVE TILT TO THE
TROUGH. THE QUESTION WILL BE IN HOW MUCH WE CAN DESTABILIZE AS TOO
MUCH ONGOING SHOWER/TSTORM ACTIVITY WEDNESDAY MORNING WILL LIMIT OUR
ABILITY TO DESTABILZE. DEEP MOISTURE WILL CONTINUE TO FEED NORTHWARD
INTO THE AREA IN ADVANCE OF THE SURFACE FRONT WITH PWATS APPROACHING
2 INCHES THROUGH WEDNESDAY. THUS...LOCALLY HEAVY RAINFALL WILL
REMAIN A CONCERN. BEHIND THE FRONT...PWATS CRASH BUT THE DRIER MID
LEVEL AIRMASS...LOW WET-BULB ZERO HEIGHTS AND STRONG WIND FIELD WILL
MEAN A CONTINUED SEVERE WEATHER THREAT THURSDAY AND THURSDAY
EVENING.

MADE ONLY MINOR CHANGES TO TEMPS THROUGH THE PERIOD. PRECIP/CLOUDS
SHOULD KEEP OUR HIGHS IN THE 80S...WHILE LOWS REMAIN IN THE 60S TO
NEAR 70.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

MODELS ARE IN GOOD AGREEMENT WITH THE MAJOR FEATURES FOR THE
EXTENDED. THE ECMWF BEGINS FRI MORNING WITH THE SFC LOW A BIT
FARTHER NORTH THAN THE GFS BUT THE STATIONARY BNDRY IS GENERALLY
LOCATED EAST/WEST ACROSS THE COMMONWEALTH. THIS BNDRY IS NOT AS
ACTIVE WITH THE ECMWF AS THE GFS BUT THIS IS A NORMAL BIAS FOR THE
GFS. HAVE OPTED TO BLEND THE PCPN COVERAGE AND VALUES BETWEEN THE
TWO WHICH ALSO BLENDS FAIRLY WELL WITH A FEW MINOR TWEAKS FOR MY
NEIGHBORS. LOW PRESSURE THEN BUILDS OVER THE OKLA PANHANDLE BY SAT
MORNING WHICH STARTS ANOTHER IN THE PAST SERIES OF SLOW MOVING WARM
FRONTS ACROSS ERN KY. BY SAT AFTERNOON THE GULF IS WIDE OPEN WHICH
BLANKETS ALMOST THE ENTIRE SE QUADRANT OF THE CONUS WITH PCPN.
EXPECT ANY SHRA/TSRA TO BE SLOW MOVERS AND WITH THE LIKELY COPIOUS
MOISTURE AVAILABLE... COULD BE SOME HEAVY RAIN ASSOCIATED WITH THE
STORMS. STORMS WILL LIKELY VARY DIURNALLY WITH THE HEAVIEST PEAK
DURING THE AFTERNOON HEATING EACH DAY THROUGH THE WEEKEND. RIDGE OF
HIGH PRESSURE WILL BE SLOW TO YIELD AND DIURNALLY DRIVEN PCPN WILL
LIKELY BE PRESENT THROUGH THE EXTENDED. HIGH TEMPERATURES WILL ALSO
BE NEARLY CONSTANT AND ONLY RANGE FROM AROUND 80 ON FRI TO THE MID
80S BY TUE. LOW TEMPS WILL ALSO LIKELY INCREASE FROM THE LOWER 60S
ON SAT TO THE UPPER 60S BY TUE MORNING.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

TSTMS CONTINUE TO ROLL THRU THE AREA THIS EVENING BRINGING TEMPORARY
REDUCTION TO IFR VSBYS ALONG WITH WIND GUSTS IN EXCESS OF 40 KTS.
SQUALL LINE FORMING NEAR LOZ AT ISSUANCE WOULD REACH JKL AROUND 0030Z
AND HAVE INCLUDED A TEMPO FOR THIS. MOST OF THE CURRENT ACTIVITY
SHOULD CLEAR THE AREA BY AROUND 04Z HOWEVER...SCT TSTMS WILL STILL BE
POSSIBLE OVERNIGHT BUT DUE TO THE SCT NATURE WILL HAVE TO CONTINUE
WITH VCTS/CB GROUPS OVERNIGHT. NEXT ISSUE FOR THE OVERNIGHT HOURS
WILL BE FOG AND HAVE TRENDED TOWARDS MVFR FOR NOW AND WILL LET THE
06Z ISSUANCE TAKE A BETTER LOOK AT THIS. FOR WEDNESDAY...TSTMS WILL
AGAIN BE POSSIBLE ACROSS THE AREA THOUGH AGAIN...THEY WILL BE SCT IN
NATURE. AGAIN...CONTINUED TO HANDLE THIS POTENTIAL WITH A GENERIC
VCTS/CB AND WILL AMD AS NECESSARY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE
LONG TERM....DUSTY
AVIATION...MB
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1056 AM EDT TUE JUN 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221800-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1056 AM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. ANY THUNDERSTORMS THIS
AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING
COULD BECOME SEVERE AS WELL...WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY. SOME OF
THE THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD BECOME STRONG TO
SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY INCIDENTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY.

JP/ABE

In the hours before

Local storm report, Jun 21, 7:30 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND GST     LONDON                  37.13N 84.08W
06/21/2011  M58 MPH          LAUREL             KY   ASOS

            50 KNOT GUST REPORTED AT THE LONDON ASOS.

&&

GREIF
Local storm report, Jun 21, 7:31 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     LONDON                  37.13N 84.08W
06/21/2011  M58.00 MPH       LAUREL             KY   ASOS

            50 KNOT GUST REPORTED AT THE LONDON ASOS.

&&

GREIF
Local storm report, Jun 21, 7:34 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND DMG     6 ESE PINE KNOT         36.63N 84.34W
06/21/2011                   MCCREARY           KY   AMATEUR RADIO

            TREES BLOWN DOWN WITH AN ESTIMATED WIND GUST BETWEEN 40
            AND 45 MPH.

&&

GREIF
Local storm report, Jun 21, 7:35 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 ESE STRUNK            36.62N 84.40W
06/21/2011                   MCCREARY           KY   AMATEUR RADIO

            4 TO 5 INCH DIAMETER LIMBS BROKEN.

&&

GREIF
Special weather statement, Jun 21, 7:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT TUE JUN 21 2011

KYZ058-069-111-114-220030-
ESTILL-LEE-JACKSON-OWSLEY-
750 PM EDT TUE JUN 21 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 830 PM EDT TUESDAY EVENING...

   SOUTHERN ESTILL...
   LEE...
   EASTERN JACKSON AND
   NORTHWESTERN OWSLEY.

AT 750 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR
MACEDONIA...OR NEAR MCKEE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LAKES AROUND
755 PM EDT...OLD ORCHARD AROUND 800 PM EDT...BANFORD AROUND 805 PM
EDT...WILLOW SHOALS AROUND 810 PM EDT...AND PINNACLE AROUND 815 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jun 21, 8:35 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT TUE JUN 21 2011

KYZ050-051-058>060-106>117-220115-
BATH-MONTGOMERY-MENIFEE-POWELL-ESTILL-JOHNSON-MORGAN-MAGOFFIN-WOLFE-
FLOYD-LEE-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE-
835 PM EDT TUE JUN 21 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 915 PM EDT TUESDAY EVENING...

   SOUTH CENTRAL BATH...
   EXTREME SOUTHEASTERN MONTGOMERY...
   SOUTHERN MORGAN...
   MENIFEE...
   SOUTHWESTERN JOHNSON...
   EASTERN POWELL...
   MAGOFFIN...
   WOLFE...
   EXTREME EAST CENTRAL ESTILL...
   NORTHWESTERN FLOYD...
   LEE...
   BREATHITT...
   EASTERN OWSLEY...
   WESTERN KNOTT...
   NORTHERN PERRY...
   EASTERN CLAY AND
   NORTHERN LESLIE.

AT 836 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR NOCTOR...OR NEAR JACKSON...MOVING NORTHEAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BAYS AROUND 845
PM EDT...EUGENE AROUND 850 PM EDT...GULLETT AROUND 855 PM
EDT...GIFFORD AROUND 900 PM EDT...AND CYRUS AROUND 905 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:51 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan39 min
Jun 21, 8:55 PM EDTSevere Thunderstorm WarningJKLHarlan50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.